advertisement
Question
Posted by: Lee | 2007/04/02

Provera and ovulation Question

Good day

I am a healthy, 26-year old woman.

I suffered a miscarriage at 11 weeks last year. I had a D&C on 18 October 2006. My first very light period was on the 26th of December. Then my period stayed away for 2 months. It finally returned this month, but lasted for more than 2 weeks.

My gynae did a sonar and everything is fine with my ovaries and uterus, it's just a hormonal imbalance. He gave me Provera for 10 days (one tablet per day) to stop the bleeding.

He said that, once the bleeding had stopped, my period would return again in about 3 days after that.

We have been trying to fall pregnant since the miscarriage, but, as you could gather from everything I said above, things have yet to return to normal.

My question is - is it true that my period should 'return' about 3 days after the bleeding has stopped? Will this mean that I can expect to ovulate about 14 days after my period has returned?

The gynae did say that we could start with fertility treatment since we want to fall pregnant, but I'd rather let things happen naturally.

Can I expect to start menstruating and/or ovulating normally because of the Provera?

Please advise! My gynae is very very busy and very hard to get hold of telephonically or personally.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You should have a bleed within a week of stopping the Provera and you can count ovulation from then. However, if you are not ovulating for some reason, the Provera will not make you ovulate.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Lee | 2007/04/02

Thank you so much for your reply, Dee. I really appreciate it.

Reply to Lee
Posted by: Dee | 2007/04/02

Provera is a course of progesterone. So when you stop taking it, the withdrawal from the progesterone will cause you to have another period. From then on it will be as normal. You can expect to ovulate 14 days after the first day of your period, thats if you have a 28 day cycle.

Reply to Dee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement